MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION STRATAFIX; SFX SPI PGAPCL UNI UD 20CM 2-0 S/A RB-1

SURGICAL SPECIALTIES CORPORATION STRATAFIX; SFX SPI PGAPCL UNI UD 20CM 2-0 S/A RB-1
Model Number SXMD1B403
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Wrong needle type.It was reported that the needle type was found to be inconsistent with the actual specification.It was a cutting needle rather than a taper point needle when the package was opened for an unknown surgery.Changed to another one to complete the surgery.There is no report of patient injury.Not used in the procedure.Another device was readily available.
 
Additional Manufacturer Narrative
Reference (b)(4) the problem was not identified following the investigation, review of the device history record, review of photos or actual sample review.An additional complaint was received (b)(4), samples were returned and the problem was identified on (b)(6) 2022.An hhae was completed by a medical expert.The final determination little to no safety or risk to the population.The devices were found with a cutting edged tip rather than a taper point tip.In fragile tissues, such as mucosa, there is a chance of the needle being too aggressive and allowing a tear through the tissue being handled.Most clinicians would readily observe the type of needle being utilized.It's highly unlikely that a clinician would unknowingly use a cutting rather than a tapered needle.No particular segment of the population is at a greater risk.There are no significant public health impacts possible to users of this suture/needle device.There are no significant health risks associated with this event.The choice of needle is directed by the clinician.If an inappropriate needle is offered to the surgeon/clinician, the surgeon/clinician can simply request and obtain the correct device.A capa was initiated to investigate this nonconforming condition.A follow-up report will be submitted with the final conclusion/root cause analysis/corrective action.A recall was initiated by ethicon.
 
Additional Manufacturer Narrative
Capa (b)(4) was initiated to determine the root cause(s) and to implement corrective action(s).The main cause was determined to be manufacturing related/employee error.It was identified there were gaps in some of the procedures and processes.The employees placed the shop packet with the wrong order; the employee did not review information as part of the inspection.Changes to processes, updates to procedures and re-training of employees is in-process.The action plan completion date is 6/3/2022.

Brand Name
STRATAFIX
Common Device Name
SFX SPI PGAPCL UNI UD 20CM 2-0 S/A RB-1
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key13801309
Report Number3010692967-2022-00008
Device Sequence Number17403721
Product Code GAM
UDI-Device Identifier10705031228054
UDI-Public(01)10705031228054(20)12(17)260331(10)AAHM529
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K072028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
Report Date (Section F) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model NumberSXMD1B403
Device Lot NumberAAHM529
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/21/2021
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer01/18/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown